Alert archive / South Carolina / Small Craft Advisories in 2016

Small Craft Advisory 30, NWS Charleston, SC

May 4, 2016

NWS Charleston, SC issued this small craft advisory at May 4, 2016, 3:39 PM EDT. It took effect at May 5, 2016, 2:00 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 4, 2016, 3:39 PM EDT (19:39 UTC)
In effect from
May 5, 2016, 2:00 AM EDT
Expired
May 6, 2016, 4:00 AM EDT
In force
26 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

113 
WHUS72 KCHS 041939
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT WED MAY 4 2016

AMZ374-050345-
/O.NEW.KCHS.SC.Y.0030.160505T0800Z-160506T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
339 PM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 2 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 2 AM
EDT FRIDAY.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
10 follow-up statements
199 
WHUS72 KCHS 050215
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1015 PM EDT WED MAY 4 2016

AMZ374-051015-
/O.EXT.KCHS.SC.Y.0030.160505T0600Z-160506T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1015 PM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM THURSDAY TO 2 AM
EDT FRIDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
685 
WHUS72 KCHS 050441
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1241 AM EDT THU MAY 5 2016

AMZ374-051245-
/O.CON.KCHS.SC.Y.0030.160505T0600Z-160506T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1241 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
465 
WHUS72 KCHS 050747
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
347 AM EDT THU MAY 5 2016

AMZ352-354-051600-
/O.EXB.KCHS.SC.Y.0030.160505T1500Z-160506T0200Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
347 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ374-051600-
/O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
347 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
958 
WHUS72 KCHS 051242
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
842 AM EDT THU MAY 5 2016

AMZ330-052045-
/O.EXB.KCHS.SC.Y.0030.160505T1500Z-160505T2200Z/
CHARLESTON HARBOR-
842 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-052045-
/O.EXA.KCHS.SC.Y.0030.160505T1500Z-160506T0200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
842 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ374-052045-
/O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
842 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-354-052045-
/O.CON.KCHS.SC.Y.0030.160505T1500Z-160506T0200Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
842 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
827 
WHUS72 KCHS 051700
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
100 PM EDT THU MAY 5 2016

AMZ330-052300-
/O.EXT.KCHS.SC.Y.0030.000000T0000Z-160505T2300Z/
CHARLESTON HARBOR-
100 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-352-354-060100-
/O.EXT.KCHS.SC.Y.0030.000000T0000Z-160506T0300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
100 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ374-060100-
/O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
100 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
444 
WHUS72 KCHS 051934
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT THU MAY 5 2016

AMZ330-052300-
/O.CON.KCHS.SC.Y.0030.000000T0000Z-160505T2300Z/
CHARLESTON HARBOR-
334 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ374-060345-
/O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
334 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-352-354-060300-
/O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
334 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
245 
WHUS72 KCHS 052251
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT THU MAY 5 2016

AMZ330-060000-
/O.EXP.KCHS.SC.Y.0030.000000T0000Z-160505T2300Z/
CHARLESTON HARBOR-
651 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

$$

AMZ374-060600-
/O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
651 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-352-354-060300-
/O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
651 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
137 
WHUS72 KCHS 060159
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
959 PM EDT THU MAY 5 2016

AMZ350-352-354-060600-
/O.EXT.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
959 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ374-060600-
/O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
959 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
449 
WHUS72 KCHS 060442
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1242 AM EDT FRI MAY 6 2016

AMZ374-060800-
/O.EXT.KCHS.SC.Y.0030.000000T0000Z-160506T0800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1242 AM EDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-352-354-060800-
/O.EXT.KCHS.SC.Y.0030.000000T0000Z-160506T0800Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1242 AM EDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
034 
WHUS72 KCHS 060731
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
331 AM EDT FRI MAY 6 2016

AMZ374-060845-
/O.EXP.KCHS.SC.Y.0030.000000T0000Z-160506T0800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
331 AM EDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...


$$

AMZ350-352-354-060845-
/O.EXP.KCHS.SC.Y.0030.000000T0000Z-160506T0800Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
331 AM EDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 4, 1:14 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 4, 1:14 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
114 PM EDT WED MAY 4 2016

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO SHIFT OVER THE WESTERN ATLANTIC
THIS AFTERNOON. A SECONDARY COLD FRONT WILL MOVE THROUGH THE AREA
LATE TONIGHT. HIGH PRESSURE WILL THEN EXPAND INTO THE REGION FROM
THE WEST LATE WEEK AND PREVAIL THROUGH THE WEEKEND. A BACKDOOR
COLD FRONT SHOULD DROP INTO THE CAROLINAS EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...QUIET WEATHER CONDITIONS ARE EXPECTED ALONG THE
SOUTHERN PERIPHERY OF A LARGE MID LVL TROUGH OF LOW PRESSURE DIGGING
OVER THE EASTERN CONUS. COLD AIR IN THE MID LVLS WILL HELP PRODUCE A
FEW CLOUDS OVER THE AREA...BUT COVERAGE WILL BE LIMITED DUE TO THE
DRY WESTERLY WIND IN PLACE. IN GENERAL...HIGHS WILL RANGE IN THE
UPPER 70S TO AROUND 80 DEGREES.

TONIGHT...ANOTHER COLD FRONT WILL BE APPROACHING FROM THE NORTHWEST.
IT SHOULD PASS THROUGH OUR AREA LATE. THIS FRONT WILL BE DRY...BRINGING
JUST SOME CLOUDS...BUT NO PRECIPITATION. TEMPERATURES ARE EXPECTED
TO BE MUCH COOLER THAN RECENT NIGHTS...ALTHOUGH STILL CLOSE TO
NORMAL...THE MID TO UPPER 50S...AND NEAR 60 DEGREES AT THE
BEACHES.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY...A DEEP AND DIGGING UPPER LOW WILL REACH THE CAROLINAS
THURSDAY AFTERNOON. THE MAIN VORT LOBE ASSOCIATED WITH THE LOW
CENTER WILL SHIFT SE ACROSS THE FORECAST AREA THROUGH THE AFTERNOON
AS CYCLOGENESIS TAKES OVER EASTERN NORTH CAROLINA. GIVEN THE FORCING
IN PLACE...WE HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE NORTHERN
ZONES IN CLOSER PROXIMITY TO AN IMPRESSIVE -25C 500 MB COLD POOL
REACHING THE CSRA AND MIDLANDS BY LATE DAY. FORECAST SOUNDINGS
INDICATE VERY SMALL REGIONS OF CAPE BETWEEN 6 KFT AND 10 KFT AND
POTENTIAL FOR ANY MIXED GRAUPEL/HAIL PCPN NW ZONES APPEARS QUITE
SLIM AS MOISTURE IS JUST NOT THERE. HIGH TEMPS WILL RUN MUCH COOLER
IN THE LOWER 70S...FALLING THROUGH THE 60S AFTER MID AFTERNOON. THE
PRESSURE GRADIENT WILL TIGHTEN AND WNW WINDS WILL BECOME GUSTY IN
THE AFTERNOON...ROUGHLY 25 TO 30 MPH UNDER PARTLY CLOUDY SKIES.
CONDITIONS SHOULD BE DRY THURSDAY NIGHT BUT QUITE CHILLY WITH LOWS
IN THE UPPER 40S TO LOWER 50S.

FRIDAY THE PATTERN DOES NOT CHANGE VERY MUCH WITH THE DEEP UPPER
TROUGH AND MID LEVEL CUT-OFF LOW REMAINING ALONG THE EAST COAST.
STEEP LOW AND MID LEVEL LAPSE RATES WILL PERSIST WITH CYCLONIC FLOW
ALOFT. WE HAVE ADDED SOME SLIGHT CHANCE POPS FOR SHALLOW DIURNALLY
ENHANCED CONVECTION ACROSS PARTS OF THE CENTRAL SOUTH CAROLINA
COASTAL REGION...OTHERWISE WE MAINTAINED A MAINLY DRY FORECAST AS
LARGE LOW LEVEL TEMP AND DEW POINT SPREADS REMAIN THE NORM.
ANOTHER COOLER THAN CLIMO DAY IN STORE WITH HIGHS IN THE MID 70S
MOST AREAS.

SATURDAY...THE DEEP UPPER LOW ALONG THE EASTERN SEABOARD WILL
FINALLY MOVE AWAY FROM THE REGION AS UPPER HEIGHTS BUILD ACROSS
GEORGIA AND SOUTH CAROLINA. THIS SHOULD RESULT IN SUNSHINE AND
WARMER TEMPERATURES NEARING 80 DEGREES ALONG COASTAL SOUTH
CAROLINA AND REACHING THE LOWER 80S ACROSS INLAND GEORGIA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
DEEP LAYERED RIDGING SHOULD PERSIST FROM THE LATTER HALF OF THE
WEEKEND INTO EARLY NEXT WEEK. SUNDAY AND MONDAY HAVE THE LOOK OF
MUCH WARMER DAYS AS WEST FLOW IN THE BOUNDARY LAYER AND PLENTY OF
SUNSHINE ARE ON TAP. WE RAISED HIGHS A FEW DEGREES TO SHOW MUCH OF
THE FORECAST AREA REACHING 90 DEGREES. RIDGING SHOULD BEGIN TO BREAK
DOWN HEADED TOWARD MID WEEK WITH ONLY SLIGHT CHANCES OF CONVECTION
AND TEMPS LIKELY REMAINING ABOVE CLIMO.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED AT BOTH CHS AND SAV TERMINALS THROUGH
18Z THURSDAY.

EXTENDED AVIATION OUTLOOK...VFR. GUSTY SURFACE WINDS ARE EXPECTED
ON THURSDAY IN THE WAKE OF A SECONDARY COLD FRONT DURING THE
AFTERNOON.

&&

.MARINE...
THIS AFTERNOON...CONDITIONS WILL REMAIN WELL BELOW SMALL CRAFT
ADVISORY LEVELS BEHIND A COLD FRONT SHIFTING OVER THE WESTERN
ATLANTIC. IN GENERAL...WEST WINDS WILL REMAIN AT OR BELOW 10-15 KT.
SEAS WILL RANGE BETWEEN 2-4 FT...BUT WILL SLOWLY SUBSIDE THROUGH THE
EVENING.

TONIGHT...A SECOND COLD FRONT WILL APPROACH THE REGION FROM THE
NORTHWEST...PASSING THROUGH AROUND DAYBREAK. IN ADVANCE OF THIS
FRONT WINDS WILL GENERALLY BE FROM THE W AT 10-15 KT...INCREASING
TO AROUND 15-20 KT AFTER MIDNIGHT. A SMALL CRAFT ADVISORY MIGHT
BE NEEDED FOR THE OUTER GEORGIA WATERS LATE AT NIGHT DUE TO WIND
GUSTS. SEAS WILL BUILD TO ABOUT 3-5 FT BY DAYBREAK.

EXTENDED...THE ARRIVAL OF THE DEEP UPPER LOW AND STRONG VORTICITY
MAXIMA LATE THURSDAY AND THURSDAY NIGHT WILL INCITE STRONG LOW
LEVEL COLD AIR ADVECTION WHICH WILL RESULT IN SUBSTANTIAL SURGES
ACROSS THE COASTAL WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BE
NEEDED BEGINNING EARLY THURSDAY MORNING...STARTING IN THE OUTER GA
WATERS THEN EXPANDING TO ALL WATERS AS WIND GUSTS EXCEED 25 KT.
SEAS WILL BUILD TO 3-5 FT NEAR SHORE AND 4-7 FT WELL OFFSHORE.
CANNOT RULE OUT A BRIEF SURGE OF GALE FORCE GUSTS FROM GRAYS REEF
SEAWARD THURSDAY EVENING AS THE VORT PASSES OVERHEAD.

CONDITIONS WILL BEGIN TO IMPROVE BY FRIDAY. HIGH PRESSURE WILL
RETURN FRIDAY AFTERNOON AND PERSIST OVER THE WEEKEND WITH WINDS
GENERALLY 15 KT OR LESS. SEAS ON AVERAGE LATE FRIDAY INTO THE
WEEKEND WILL AVERAGE 2-3 FEET. EARLY NEXT WEEK...A S TO SW SYNOPTIC
FLOW WILL PREVAIL ON THE PERIPHERY OF ATLC HIGH PRES OFFSHORE.

&&

.EQUIPMENT...
THE CHARLESTON HARBOR NOS TIDE GAUGE HAS STOPPED REPORTING ALL
METEOROLOGICAL AND TIDE DATA. THE NATIONAL OCEAN SERVICE IS
INVESTIGATING THE CAUSE OF THE OUTAGE...AND IT IS POSSIBLE THAT A
SITE VISIT WILL BE PERFORMED BY LATE IN THE WEEK.

THE GRAYS REEF BUOY 41008 ALSO REMAINS OUT OF SERVICE...AND A SITE
VISIT BY NDBC IS EXPECTED DURING THE LATTER PART OF MAY TO EITHER
REPAIR THE SITE OR EXCHANGE FOR A NEW BUOY SYSTEM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...
LONG TERM...
AVIATION...DPB
MARINE...DPB
EQUIPMENT...
Hazardous weather outlook, May 4, 3:45 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
345 AM EDT WED MAY 4 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-050745-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
345 AM EDT WED MAY 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 4, 12:16 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1216 PM EDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND DMG     1 WSW CAINHOY           32.92N  79.85W
05/03/2016                   BERKELEY           SC   SOCIAL MEDIA

            TWITTER REPORT SHOWS LARGE TREE SNAPPED IN HALF IN
            NELLIEFIELD PLANTATION SUBDIVISION. TIME ESTIMATED FROM
            RADAR

&&

EVENT NUMBER CHS1600208

CB
Local storm report, May 4, 2:18 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND DMG     GOOSE CREEK             32.98N  80.02W
05/03/2016                   BERKELEY           SC   PUBLIC

            LARGE TREE LIMB FELL THROUGH A ROOF AT THE INTERSECTION
            OF ADDISON DRIVE AND OAKSIDE DRIVE.

&&

EVENT NUMBER CHS1600209

TIMTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:03 PM EDTSpecial Weather StatementCHSBeaufort27 min
May 3, 8:14 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper61 min
May 3, 8:16 PM EDTSpecial Marine WarningCHS119 min
May 3, 8:29 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton49 min
May 3, 8:42 PM EDTSpecial Weather StatementCHSDorchester33 min
May 3, 9:16 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester59 min
May 3, 9:21 PM EDTSpecial Weather StatementCHSColleton, Dorchester54 min
May 3, 9:54 PM EDTSpecial Marine WarningCHS2 hr
May 3, 10:01 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester59 min
May 3, 10:09 PM EDTSpecial Marine WarningCHS96 min
May 4, 12:02 AM EDTSpecial Marine WarningCHS88 min

Nearby

Small Craft Advisories in South Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.